Wildfire, Garza
- When
- April 7, 4:00 PM CST to 5:00 PM CST
- Where
- Garza forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.180, -101.298 (the zone’s center; the record gives no point)
A wildfire burned approximately 1500 acres after being fanned by breezy southwest winds of 15 to 25 mph and relative humidity values in the upper single digits. Fire departments from Crosbyton and Post responded to the wildfire which was believed to have initiated near Farm-to-Market Road 651 just south of the Crosby County line.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A wildfire burned approximately 1500 acres after being fanned by breezy southwest winds of 15 to 25 mph and relative humidity values in the upper single digits. Fire departments from Crosbyton and Post responded to the wildfire which was believed to have initiated near Farm-to-Market Road 651 just south of the Crosby County line. Fortunately, the wildfire remained over undeveloped rangeland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 7, 2:48 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 348 PM CDT SUN APR 7 2013 .SHORT TERM... A POTENTIAL FOR LIGHT FOG WILL EXIST AGAIN ACROSS THE SOUTHEASTERN TEXAS PANHANDLE AROUND SUNRISE. LIGHT FOG WAS SLOW TO MOVE INTO THE SAME REGION THIS MORNING DUE TO HIGH CLOUDS BUT LESS COVERAGE TO THE CLOUDS IS EXPECTED TONIGHT. UNCERTAINTY EXISTS WITH THE REMNANT FRONT BOUNDARY AND DRYLINE POSITION. THE NAM DEPICTS THIS SURFACE BOUNDARY NEAR CHILDRESS WITH LIGHT EASTERLY OR CALM WINDS BY DAYBREAK. IF THIS OCCURS...FOG WILL BE MORE LIKELY ALTHOUGH IF WINDS STAY SOUTHWESTERLY ALL NIGHT AS OTHER MODELS ARE ADVERTISING...THEN FOG WILL BE UNLIKELY. THE DRYLINE WILL MAKE LITTLE RETREAT TONIGHT AND THEREFORE WILL BEGIN THE DAY OVER THE ROLLING PLAINS. THE DRYLINE IS EXPECTED TO MIX FARTHER EAST TO NORTHWEST TEXAS AND SOUTHWEST OKLAHOMA BY THE AFTERNOON. VERY STRONG SURFACE CYCLOGENESIS WILL DEEPEN IN RESPONSE A CLOSED LOW MOVING INTO THE GREAT BASIN MONDAY AFTERNOON. IMPRESSIVE PRESSURE FALLS OF UP TO 11 MB PER 6 HOURS OVER SOUTHEASTERN COLORADO ARE SHOWN IN THE MODELS. FURTHERMORE... WINDS ALOFT WILL BE SLOWLY INCREASING IN ADVANCE OF THIS UPPER LEVEL SYSTEM WHICH WILL EASILY BE ABLE TO MIX DOWN TO THE SURFACE. WITH THE WEAK REMNANT FRONT OVER THE SOUTHEASTERN TEXAS PANHANDLE...WEAK FRONTOGENETICAL FORCING WILL EXIST. HOWEVER... MOISTURE CONTENT WILL BE VERY LOW THEREFORE THUNDERSTORMS ARE NOT ANTICIPATED TO DEVELOP THIS FAR SOUTH. JDV && .LONG TERM... DRYLINE WILL ATTEMPT TO RETREAT AGAIN MONDAY NIGHT INTO TUESDAY MORNING BUT SHOULD REMAIN OVER THE ROLLING PLAINS AND POSSIBLY JUST ONTO THE EDGE OF THE CAPROCK. HOWEVER...IT WILL ONCE AGAIN RAPIDLY MIX TO THE EAST DURING THE DAY ON TUESDAY AS STRONG SOUTHWEST TO WEST WIND 20-30 MPH DEVELOPS THROUGH THE AFTERNOON. JUST AS SHOWN IN MODEL RUNS YESTERDAY...THE STRONGEST WINDS ALOFT WILL BE OVER THE AREA EARLY IN THE DAY AND WILL HAVE PUSHED EAST OF THE REGION DURING PEAK HEATING. THIS IS ADVANTAGEOUS AS DAYTIME MIXING WILL NOT HAVE STRONG WINDS ALOFT TO PULL DOWN THROUGH THE MIXED BOUNDARY LAYER. DRY AIR WILL FILTER INTO THE REGION WHICH MEANS ANOTHER DAY OF POTENTIALLY RED FLAG CONDITIONS TUESDAY AFTERNOON. MODELS HAVE FINALLY COME INTO GOOD AGREEMENT WITH PUSHING THE FRONT INTO THE REGION LATE TUESDAY EVENING INTO EARLY WEDNESDAY MORNING. THERE IS A VERY SLIM CHANGE THE FRONT WILL BE ABLE TO POOL SOME MOISTURE ALONG IT AND WITH SUPPORT ALOFT FROM THE APPROACHING TROF...MAY BE ABLE TO SQUEEZE OUT A STORM OR TWO OVER THE ROLLING PLAINS BUT CONFIDENCE IS STILL LOW IF ANYTHING WILL BE ABLE TO FORM. COOL AIRMASS WILL SETTLE IN FOR WEDNESDAY ACROSS THE REGION WITH HIGHS IN THE 50S TO LOW 60S. DRY AIRMASS AND LIGHT WINDS OVER THE CAPROCK WILL ALSO MEAN LOW TEMPERATURES BELOW FREEZING WEDNESDAY AND POSSIBLY THURSDAY NIGHT AS WELL. AIRMASS WILL BE A BIT SLOWER TO MODERATE THROUGH THE END OF THE WEEK BUT WE SHOULD SEE SOME RETURN FLOW SET UP BY THURSDAY NIGHT INTO FRIDAY. THIS WILL BRING TEMPERATURES BACK TO NEAR NORMAL ALONG WITH THE DEVELOPMENT OF A DRYLINE SOMEWHERE OVER THE REGION BY NEXT WEEKEND. JORDAN && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ON MONDAY AFTERNOON ACROSS A LARGE PORTION OF THE REGION. A STRONG UPPER LEVEL SYSTEM WILL DIVE DOWN INTO THE ROCKY MOUNTAINS WHICH WILL CAUSE SURFACE CYCLOGENESIS IN LEE OF THE ROCKIES. THIS WILL CREATE WINDS BETWEEN 20 AND 30 MPH ACROSS WEST TEXAS. STRONG WINDS WILL AID IN INCREASING TEMPERATURES TO MUCH ABOVE SEASONAL AVERAGES. TEMPERATURES ARE ANTICIPATED TO BE BETWEEN 15 AND 20 DEGREES ABOVE AVERAGE. THESE CONDITIONS COMBINED WITH VERY DRY SURFACE AIR MAY CREATE CRITICAL FIRE WEATHER CONDITIONS. THERE WILL BE SOME MOISTURE RECOVERY OVER THE ROLLING PLAINS ON MONDAY NIGHT INTO TUESDAY BUT THE SOUTH PLAINS SHOULD REMAIN IN THE DRY SECTOR. BREEZY CONDITIONS ARE EXPECTED TUESDAY AFTERNOON BUT THE TIMING OF THE HIGHEST WIND SPEEDS AND LOWEST MINIMUM RH VALUES WILL BE OUT OF PHASE SO RED FLAG CONDITIONS ARE NOT A SLAM DUNK FOR TUESDAY. JDV/JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 82 44 62 26 / 10 0 10 10 20 TULIA 45 85 48 66 29 / 10 0 10 10 20 PLAINVIEW 47 85 51 69 29 / 10 0 10 10 20 LEVELLAND 48 86 52 70 29 / 0 0 10 10 20 LUBBOCK 51 87 53 72 30 / 0 0 10 10 20 DENVER CITY 51 87 52 70 30 / 0 0 10 10 20 BROWNFIELD 50 87 52 71 30 / 0 0 10 10 20 CHILDRESS 51 90 55 77 35 / 10 0 10 10 30 SPUR 54 91 54 78 34 / 0 0 10 10 20 ASPERMONT 59 94 61 81 36 / 0 0 10 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 01/14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 141 PM CDT SUN APR 7 2013 TXZ021>044-081845- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 141 PM CDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COMBINATION OF STRONG WINDS...WARM TEMPERATURES...AND VERY DRY AIR MAY CREATE CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AND TUESDAY AFTERNOON.
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 434118, 434119.